Corticosteroid-Induced Juxta-articular Adiposis Dolorosa

Steven S. Greenbaum*, John Varga

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review

17 Scopus citations

Abstract

Long-term treatment with high doses of corticosteroids leads to the development of truncal obesity and focal fatty deposition. These deposits characteristically are located on the face, the nuchal and truncal areas, and episternally, as well as in the mediastinum and epicardium. We studied a patient with juxta-articular adiposis dolorosa who had L-tryptophan-associated eosinophilia-myalgia syndrome and was treated with high doses of prednisone. This is the first reported case of adiposis dolorosa occurring as a complication of corticosteroid treatment. Alterations of fat metabolism induced by corticosteroid excess may have played a role in the development of this unusual painful syndrome.

Original languageEnglish (US)
Pages (from-to)231-233
Number of pages3
JournalArchives of Dermatology
Volume127
Issue number2
DOIs
StatePublished - Jan 1 1991

ASJC Scopus subject areas

  • Dermatology

Fingerprint Dive into the research topics of 'Corticosteroid-Induced Juxta-articular Adiposis Dolorosa'. Together they form a unique fingerprint.

Cite this